U-monad topologies of hyperfinite time lines

Journal of Symbolic Logic 57 (2):534-539 (1992)

Abstract
In an ω1-saturated nonstandard universe a cut is an initial segment of the hyperintegers which is closed under addition. Keisler and Leth in [KL] introduced, for each given cut U, a corresponding U-topology on the hyperintegers by letting O be U-open if for any x ∈ O there is a y greater than all the elements in U such that the interval $\lbrack x - y, x + y\rbrack \subseteq O$ . Let U be a cut in a hyperfinite time line H, which is a hyperfinite initial segment of the hyperintegers. The U-monad topology of H is the quotient topology of the U-topological space H modulo U. In this paper we answer a question of Keisler and Leth about the U-monad topologies by showing that when H is κ-saturated and has cardinality κ, (1) if the coinitiality of U1 is uncountable, then the U1-monad topology and the U2-monad topology are homeomorphic iff both U1 and U2 have the same coinitiality; and (2) H can produce exactly three different U-monad topologies (up to homeomorphism) for those U's with countable coinitiality. As a corollary H can produce exactly four different U-monad topologies if the cardinality of H is ω1
Keywords No keywords specified (fix it)
Categories (categorize this paper)
DOI 10.2307/2275288
Options
Edit this record
Mark as duplicate
Export citation
Find it on Scholar
Request removal from index
Revision history

Download options

Our Archive


Upload a copy of this paper     Check publisher's policy     Papers currently archived: 47,350
Through your library

References found in this work BETA

Model Theory.Michael Makkai, C. C. Chang & H. J. Keisler - 1991 - Journal of Symbolic Logic 56 (3):1096.
[Omnibus Review].Kenneth Kunen - 1969 - Journal of Symbolic Logic 34 (3):515-516.
Countable Ultraproducts Without CH.Michael Canjar - 1988 - Annals of Pure and Applied Logic 37 (1):1-79.
Foundations of Infinitesimal Stochastic Analysis.K. D. Stroyan - 1988 - Journal of Symbolic Logic 53 (4):1261-1262.

Add more references

Citations of this work BETA

No citations found.

Add more citations

Similar books and articles

U-Lusin Sets in Hyperfinite Time Lines.Renling Jin - 1992 - Journal of Symbolic Logic 57 (2):528-533.
Existence of Some Sparse Sets of Nonstandard Natural Numbers.Renling Jin - 2001 - Journal of Symbolic Logic 66 (2):959-973.
Type Two Cuts, Bad Cuts and Very Bad Cuts.Renling Jin - 1997 - Journal of Symbolic Logic 62 (4):1241-1252.
Zeeman-Göbel Topologies.Adrian Heathcote - 1988 - British Journal for the Philosophy of Science 39 (2):247-261.
Cuts in Hyperfinite Time Lines.Renling Jin - 1992 - Journal of Symbolic Logic 57 (2):522-527.

Analytics

Added to PP index
2009-01-28

Total views
28 ( #336,864 of 2,291,078 )

Recent downloads (6 months)
2 ( #580,277 of 2,291,078 )

How can I increase my downloads?

Downloads

My notes

Sign in to use this feature